[Skip to Content]
[Skip to Content Landing]
Other Articles
October 29, 1938

PERIPHERAL NEURITIS FOLLOWING SULFANILYL SULFANILAMIDE (DISULFANILAMIDE)REPORT OF FOUR CASES

JAMA. 1938;111(18):1641-1642. doi:10.1001/jama.1938.72790440001008
Abstract

Four cases presenting a characteristic picture of peripheral neuritis following the administration of sulfanilyl sulfanilamide (disulfanilamide) compounds were encountered at the Hospital of the University of Pennsylvania. Although these compounds are not at present proposed for general use in the United States, the cases are of interest. (It should be emphasized that this report concerns the use of sulfanilyl sulfanilamide and should not be construed to imply any similar toxicity of the widely used sulfanilamide compounds.)

REPORT OF CASES 

Case 1.—  R., a white man aged 43, was admitted to the urologic service of the hospital Jan. 21, 1938. He had been under observation for a period of four years because of an established diagnosis of tuberculous cowperitis and cystitis. On reexamination the upper part of the urinary tract and the genital tract showed no evidence of tuberculous involvement. On cystoscopy, however, a generalized inflammatory reaction of the mucosa and

First Page Preview View Large
First page PDF preview
First page PDF preview
×